MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES B8634, UROWIRE, SIX PACK; EZB, KNY

APPLIED MEDICAL RESOURCES B8634, UROWIRE, SIX PACK; EZB, KNY
Model Number B8634
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
"wire stripped while threading through scope." additional information received by email on october 12, 2016.The part that stripped was the end of the wire that entered the scope first.The wire got stuck and once removed the surgeon indicated that the wire had stripped.This was during the start of the procedure where the surgeon feed the wire through the scope into the ureter.No part of the item was left inside the patient.No sharp instruments were used.We opened another wire for the surgeon to use.Patient status: "patient is fine".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering confirmed the complainant's experience that the wire had been stripped.The root cause of the stripped wire could not be determined.The tubing that had separated from the wire appeared to have been shaved or cut by a sharp instrument or surface.It is possible that when the unit was removed from the scope, it made contact with the edge of the scope, which caused the tubing to separate from the wire.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
B8634, UROWIRE, SIX PACK
Common Device Name
EZB, KNY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6088140
Report Number2027111-2016-00747
Device Sequence Number1626275
Product Code EZB
UDI-Device Identifier00607915113858
UDI-Public(01)00607915113858(17)180518(30)01(10)1247229
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K944135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/18/2018
Device Model NumberB8634
Device Catalogue Number100996701
Device Lot Number1247229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date02/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1